Medical questions & health advice by board certified doctors
"Bleeding for three weeks, is there something wrong with me?"
I took a few weeks off from birth control but got back on it 5 days in to the new pack I had sex he used a condom and to be safe I used the morning after pill (Next Step) I have had some cramping and back pain and now have been bleeding for three weeks going on four and my period is not expected till next week.
Thanks for your question, and sorry to hear about your problem. Dysregulated menstruation and continued bleeding can have many different causes. Some of these are serious, and so this condition should be discussed with your doctor. While your story seems to suggest that you may be having a problem with something to do with the change or vacation from your birth control, it is important to consider other possibilities as well. One important question to ask is whether or not you have been able to resume your oral contraceptive pill since the time that the bleeding started. Sometimes the change from birth control pills to a lack of that hormone in your system can cause changes in the uterine lining that can take some time to resolve. These changes and the bleeding should not normally persist for such a long time, however, and so your doctor should be able to help you and both ask and answer some questions to make sure that everything is ok. He or she may also need to do some testing. Please speak with your doctor about this question. Your OB-GYN is likely a good place to start with this question.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.